Jump to content
CrazyBoards.org

Recommended Posts

I am ramping up on lamictal (currently alternating 25/50 mg) and ramping down on depakote (currently down to 750 mg from 1000 mg). I take both meds at the same time just before bedtime. For 3 nights, I had a feeling like I was going to faint as I was falling asleep which went away after I got up and walked around a little. I didn't think much of it. Then Sunday night I was falling asleep and woke up suddenly with a crazy racing heart that felt very shallow and just plain wrong. I shot out of bed, and had to walk around quickly for about 10-15 seconds before my heart seemed to get back into rhythm. It was frightening.

My crappy doctor (a psychiatry resident, who consults with a regular pdoc) is convinced it's a panic attack. I have had panic attacks, and this is not a panic attack. This was my heart racing out of control. This was an event, not an attack. He's called in a prescription for atavan, for me to take if it happens again, to see if it helps. I don't understand how it will help *after* another event, but whatever. I just don't think he knows what he's talking about, and he's giving me med school textbook answers. "Did you have a feeling of impending doom?" "Well, if by 'impending doom' you mean 'impending death', then yes, I guess so..."

I found a web site that lists side effects, and it does state that infrequent effects include palpitations. I know that depakote acts to increase the lamictal dosage, so I tried taking the lamictal a few hours before bed, and then the depakote just before bed, and it didn't happen last night. No faintness, no palpitations. I went to urgent care, and an EKG and blood tests were normal. I'm only 37, no previous heart disease or symptoms. I don't know. How can you know if you're that 1/100 or 1/1000 person that gets the infrequent side effect?

My question is, has anyone else ever had this happen? I'm willing to believe this is unrelated, but I'm not willing to believe this is a panic attack. Thanks for your input. - terri

Link to comment
Share on other sites

I am ramping up on lamictal (currently alternating 25/50 mg) and ramping down on depakote (currently down to 750 mg from 1000 mg). I take both meds at the same time just before bedtime.

<{POST_SNAPBACK}>

Is there a reason you're taking the Lamictal at night? I find it to be quite activating and take it first thing in the morning. Maybe that would help having the two meds more spaced apart.

Link to comment
Share on other sites

I am ramping up on lamictal (currently alternating 25/50 mg) and ramping down on depakote (currently down to 750 mg from 1000 mg). I take both meds at the same time just before bedtime.

<{POST_SNAPBACK}>

Is there a reason you're taking the Lamictal at night? I find it to be quite activating and take it first thing in the morning. Maybe that would help having the two meds more spaced apart.

<{POST_SNAPBACK}>

No reason I'm taking it at night, just that I am in the habit of taking my depakote at night, always have, so I just started taking the lamictal then, too. What do you mean by activating? Do you mean it amps you, like caffeine? Because I feel like it does that to me a little. If that's how it affects you, maybe I'm on to something, and it would be better to take in the morning. Thanks.

Link to comment
Share on other sites

Sometimes I can feel my heart pumping hard all throughout my body, which worries me, and I freak out a little bit.  But my heart rate is normal, as is blood pressure, so I don't worry too much.

Link to comment
Share on other sites

For 3 nights, I had a feeling like I was going to faint as I was falling asleep which went away after I got up and walked around a little. I didn't think much of it. Then Sunday night I was falling asleep and woke up suddenly with a crazy racing heart that felt very shallow and just plain wrong. I shot out of bed, and had to walk around quickly for about 10-15 seconds before my heart seemed to get back into rhythm.
Can you say
Link to comment
Share on other sites

I am ramping up on lamictal (currently alternating 25/50 mg) and ramping down on depakote (currently down to 750 mg from 1000 mg). I take both meds at the same time just before bedtime. For 3 nights, I had a feeling like I was going to faint as I was falling asleep which went away after I got up and walked around a little. I didn't think much of it. Then Sunday night I was falling asleep and woke up suddenly with a crazy racing heart that felt very shallow and just plain wrong. I shot out of bed, and had to walk around quickly for about 10-15 seconds before my heart seemed to get back into rhythm. It was frightening.

<{POST_SNAPBACK}>

I tried Lamictal about six months ago. This was during a high-anxiety period of my life. But, I definitely did notice a physical weakness combined with heart-palpatations that occurred about half an hour after dosing and continued for a few hours.

When I titrated up to 50 mg, I got a lot of really weird activated feeling. And then, after a couple of days, a full blown panic attack. I mean the kind where you have to crawl into a ball in a dark room and try to eliminate all sensory input to calm yourself down. Like I said, my anxiety levels were already high, but it was pretty clear that the Lamictal was the tipping factor. Somehow the activating property of the Lamictal wasn't jibing with my high stress levels.

The palpatations and negative activation might be a transient thing. (I went off the Lamictal due to other weird side effects, so I don't know.) If so, the Ativan might help get through the adjustment period. It might also be a good idea, like someone else in the thread suggested, to take the dose in the morning.

Good luck,

cache-monkey

Link to comment
Share on other sites

Over the weekend, I forgot my ativan when I was on a trip.  I normally take it at night with Risperdal.  Anyway, since I cut it out- no side effects at all.  I am about to go up to a higher dose.  Oh, I still have a few chills but I can manage that part.  I was exhausted and short of breath normally.  It really wiped me out.  Like I said though, no more now that the ativan is gone.  But, I dont really need it like most people do.  I was taking it to help sleep instead of PRN for anxiety.

Link to comment
Share on other sites

Ok.  What I said before, I take it back.  I took Ativan again and I was still ok.  I went up to 250mg (from 200mg) this last week and felt fine.  My side effects changed to just night sweats and bad taste in my mouth.  Oh, I also have been waking up a few times during the night- not like me at all.  Anyway, the heart palpitations are totally gone.  I think they just go away when you get adjusted.  I am also not tired and short of breath anymore.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...